Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 31, NWS Nashville, TN

April 3, 2007Bedford County, Coffee County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Apr 3, 2007, 9:55 PM CDT for Bedford County, Coffee County, Tennessee. It was in force for 35 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 3, 2007, 9:55 PM CDT (02:55 UTC)
Expired
Apr 3, 2007, 10:30 PM CDT
In force
35 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

Counties Bedford County, TN, Coffee County, TN

The radar

The Northeast Alabama radar (KHTX), 71 km from the middle of the area, began a volume at 02:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 3, 9:58 PM CDTHAIL 1.7511 Nw Manchester, TNOCCURRED IN THE TOWN OF BEECH GROVE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 3, 8:03 PM CDTTornado WatchSPC5 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 2.9 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2007-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1678 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2007-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 200 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1678 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
1714 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
200 m²/s²
0-3 km storm-relative helicity
261 m²/s²
Significant tornado parameter
0.5
Supercell composite
10.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 040255
SVROHX
TNC003-031-040330-
/O.NEW.KOHX.SV.W.0031.070404T0255Z-070404T0330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
955 PM CDT TUE APR 3 2007

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN BEDFORD COUNTY IN TENNESSEE...
  NORTHERN COFFEE COUNTY IN TENNESSEE...

* UNTIL 1030 PM CDT

* AT 954 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 9 MILES
  WEST OF BELL BUCKLE...OR ABOUT 10 MILES NORTH OF SHELBYVILLE...AND
  MOVING EAST AT 45 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BELL BUCKLE AND 6 MILES NORTH OF WARTRACE BY 1005 PM CDT...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 3546 8590 3566 8596 3570 8662 3552 8664

$$
STEIGERWALDT
1 follow-up statement
000 
WWUS54 KOHX 040322
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1021 PM CDT TUE APR 3 2007

TNC003-031-040330-
/O.CON.KOHX.SV.W.0031.000000T0000Z-070404T0330Z/
COFFEE TN-BEDFORD TN-
1021 PM CDT TUE APR 3 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR EAST CENTRAL BEDFORD AND COFFEE COUNTIES...

AT 1019 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE 
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM HOWEVER 
HAD BEGUN TO WEAKEN. IT WAS LOCATED NEAR NORMANDY...OR ABOUT 7 MILES 
WEST OF MANCHESTER...MOVING EAST AT 45 MPH.

LAT...LON 3538 8620 3540 8588 3565 8598 3556 8625
      3538 8642

$$
STEIGERWALDT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 8:30 PM CDT, 1 hour 25 minutes earlier.

Area forecast discussion, Apr 3, 8:30 PM CDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION...UPDATED TIMING
NATIONAL WEATHER SERVICE NASHVILLE TN
830 PM CDT TUE APR 3 2007

.DISCUSSION...
LEADING EDGE OF STRONG THUNDERSTORMS IS ALONG A LINE FROM PICKETT
COUNTY TO SRN MACON COUNTY TO NRN DAVIDSON COUNTY TO NRN PERRY
COUNTY. THIS LINE IS MOVING TOWARD THE SE AT 30 MPH. MOST REPORTS OF
SEVERE WEATHER ARE FOR DAMAGING HAIL WITH A FEW REPORTS OF
DAMAGING WIND. THERE IS ALSO A POSSIBILITY OF ISOLATED TORNADOES
DUE MAINLY TO THE STRONG SHEAR NOTED IN RECENT SOUNDINGS.

WE EXPECT THIS LINE TO CONTINUE SEWD AND MOVE OUT OF THE AREA
BY 4-5 AM.  THE SVR TSTM WATCH WAS CANCELLED FOR MONTGOMERY...STEWART
AND HOUSTON COUNTIES. WE WILL CONTINUE TO CLEAR COUNTIES IN THE
CURRENT TORNADO WATCH AS CONVECTION MAKES ITS WAY EWD.
&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

JLM
Hazardous weather outlook, Apr 3, 6:21 PM CDT, 3 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
621 PM CDT TUE APR 3 2007

TNZ005>011-022>034-056>066-075-077>080-093>095-041200-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
621 PM CDT TUE APR 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE.

.DAY ONE...TONIGHT

AREAS ALONG AND WEST OF INTERSTATE 65 ARE IN A MODERATE RISK FOR
SEVERE WEATHER TONIGHT. AREAS EAST OF I 65 ARE IN A SLIGHT RISK.
SEVERE THUNDERSTORMS ARE LIKELY BETWEEN 800 PM AND MIDNIGHT AHEAD
OF A VIGOROUS COLD FRONT. THE ATMOSPHERE HAS BECOME VERY
UNSTABLE...SO DAMAGING WINDS AND LARGE HAIL WILL BE LIKELY. A FEW
STORMS MAY HAVE ENOUGH ROTATION TO PRODUCE TORNADOES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

MUCH COLDER AIR WILL BE USHERED IN BEHIND THE FRONT WEDNESDAY INTO
THE WEEKEND. A FREEZE IS LIKELY...ESPECIALLY OVER THE EASTER
WEEKEND. THIS WILL BE QUITE A SHOCK TO VEGETATION AFTER THE
PROLONGED WARM SPELL.

OVERNIGHT LOW TEMPERATURES WILL DROP DOWN TO NEAR FREEZING WEDNESDAY
NIGHT THROUGH FRIDAY NIGHT. ON SATURDAY NIGHT...AS THE ARCTIC
SURFACE HIGH BUILDS IN...A KILLING FREEZE MAY OCCUR AS TEMPERATURES
MAY DROP DOWN INTO THE MID TO UPPER 20S BY EASTER MORNING.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SPOTTER AND EMERGENCY MANAGERS WILL BE NEEDED
THROUGH THIS EVENING.

13

In the hours before

Local storm report, Apr 3, 9:34 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
934 PM CDT TUE APR 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 PM     HAIL             10 SW CRAB ORCHARD      35.81N 85.01W
04/03/2007  E1.75 INCH       CUMBERLAND         TN   LAW ENFORCEMENT

            SHERIFFS DEPARTMENT REPORTED GOLF BALL SIZE HAIL.

&&
Local storm report, Apr 3, 9:40 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
940 PM CDT TUE APR 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0939 PM     TSTM WND DMG     2 E LEBANON             36.21N 86.29W
04/03/2007                   WILSON             TN   EMERGENCY MNGR

            TREES DOWN ACROSS ROAD 1900 BLUEBIRD ROAD.

&&

WEK
Local storm report, Apr 3, 9:42 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
942 PM CDT TUE APR 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0925 PM     HAIL             7 S CROSSVILLE          35.85N 85.04W
04/03/2007  E1.75 INCH       CUMBERLAND         TN   TRAINED SPOTTER

            GOLFBALL SIZE HAIL IN LANTANA AREA.

&&

WEK
Local storm report, Apr 3, 9:44 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
944 PM CDT TUE APR 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0925 PM     HAIL             7 S CROSSVILLE          35.85N 85.04W
04/03/2007  E1.75 INCH       CUMBERLAND         TN   AMATEUR RADIO

            GOLFBALL SIZE HAIL IN TANSI VILLAGE SOUTH OF HIGHWAY 101.

&&

WEK
Local storm report, Apr 3, 9:48 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
948 PM CDT TUE APR 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0925 PM     TSTM WND DMG     4 SW COLUMBIA           35.58N 87.10W
04/03/2007                   MAURY              TN   AMATEUR RADIO

            TREES DOWN. HIGHWAY 43 AND COLUMBIA HIGHWAY AND AT
            JOHNSON HOLLOW AND SYCAMORE.

&&

WEK
Local storm report, Apr 3, 9:52 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
952 PM CDT TUE APR 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 PM     HAIL             10 SSE MURFREESBORO     35.72N 86.33W
04/03/2007  E1.00 INCH       RUTHERFORD         TN   PUBLIC

            QUARTER SIZE HAIL NEW ZION ROAD REPORTED BY NWS EMPLOYEES
            MOTHER.

&&

WEK

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 7:15 PM CDTSevere Thunderstorm WarningOHXBenton, Houston, Humphreys60 min
Apr 3, 7:45 PM CDTSevere Thunderstorm WarningOHXMontgomery, Stewart30 min
Apr 3, 8:06 PM CDTSevere Thunderstorm WarningOHXCheatham, Robertson39 min
Apr 3, 8:26 PM CDTSevere Thunderstorm WarningOHXDickson34 min
Apr 3, 8:28 PM CDTSevere Thunderstorm WarningOHXCumberland, White32 min
Apr 3, 8:32 PM CDTSevere Thunderstorm WarningOHXPerry28 min
Apr 3, 8:41 PM CDTSevere Thunderstorm WarningOHXHickman49 min
Apr 3, 8:57 PM CDTSevere Thunderstorm WarningOHXDavidson, Williamson, Wilson48 min
Apr 3, 9:00 PM CDTSevere Thunderstorm WarningOHXCumberland45 min
Apr 3, 9:07 PM CDTSevere Thunderstorm WarningOHXMaury23 min
Apr 3, 9:12 PM CDTTornado WarningOHXCumberland33 min
Apr 3, 9:34 PM CDTSevere Thunderstorm WarningOHXMarshall, Maury26 min
Apr 3, 9:38 PM CDTSevere Thunderstorm WarningOHXCannon, Rutherford37 min
Apr 3, 9:44 PM CDTSevere Thunderstorm WarningOHXCumberland31 min
Apr 4, 2:46 AM CDTFreeze WatchOHXBedford, Benton, Cannon, Cheatham, Clay, Coffee and 33 more24 hr
Apr 4, 2:46 AM CDTFreeze WarningOHXBedford, Benton, Cannon, Cheatham, Clay, Coffee and 33 more29 hr

Nearby

Severe Thunderstorm Warnings in Tennessee, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.